Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Mar 30, 2025, 11:43 AM CDT for George County, Mississippi. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2025, 11:43 AM CDT (16:43 UTC)
- Expired
- Mar 30, 2025, 4:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
County George County, MS
The radar
The Mobile radar (KMOB), 30 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.9
The text
As transmitted.
744
WGUS54 KMOB 301643
FFWMOB
MSC039-301945-
/O.NEW.KMOB.FF.W.0001.250330T1643Z-250330T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
1143 AM CDT Sun Mar 30 2025
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Southeastern George County in southeastern Mississippi...
* Until 245 PM CDT.
* At 1143 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 3.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Agricola and Movella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3074 8841 3073 8873 3083 8870 3082 8842
FLASH FLOOD...RADAR INDICATED
$$
RD1 follow-up statement
240
WGUS54 KMOB 301944
FFWMOB
MSC039-302115-
/O.EXT.KMOB.FF.W.0001.000000T0000Z-250330T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
244 PM CDT Sun Mar 30 2025
The National Weather Service in Mobile has extended the
* Flash Flood Warning for...
Southeastern George County in southeastern Mississippi...
* Until 415 PM CDT.
* At 244 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 4 and 5 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Agricola and Movella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3074 8841 3073 8873 3083 8870 3082 8842
FLASH FLOOD...RADAR INDICATED
$$
RDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 10:29 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 30, 10:29 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1029 AM CDT Sun Mar 30 2025
...New Discussion...
.DISCUSSION...
Issued at 1029 AM CDT Sun Mar 30 2025
Mesoscale Update...Things this morning have become rather
interesting across the coastal areas as storms have formed along a
subtle boundary extending from southeastern MS across mobile and
Baldwin counties into the western Florida panhandle. Looking at
the environment across the area, there are some things that catch
our eye. While deep layer shear is relatively on the weaker side,
current KMOB radar vertical wind profile shows roughly 30 knots of
0-6km bulk shear which is enough for transient supercellular
structures along this boundary. Couple this with a rather curved
streamwise low level hodograph and weak storm inflow around 20 to
25 knots and we are well into what we would consider to be an
environment favorable for the Gulf coast mini spinny or mini
supercell environment. We have already noticed a couple of
rotating storms across southern Mobile and Baldwin this morning
along the boundary. Given this environment, a brief window has
developed for the potential of a tornado or two across the I-10
corridor. While not expected to be a widespread threat, the best
rule of thumb along the Gulf coast is to never trust a boundary.
One limiting factor is rather poor low level instability profile
this morning that might limit low level stretching enough to
prevent a more confident risk. The best window for a tornado is
roughly from now through noontime.
During the afternoon, concerns likely turn to a flash flooding
risk across the same areas as upper level diffluence overspreads
the area. Convective coverage is expected to increase along the
boundary this afternoon and with overall storm motions to be slow
nearly boundary parallel some training is expected across the I-10
corridor, deep tropical moisture profiles will support warm rain
processes which tends to result in rather impressive rain rates.
High res guidance appears to support this as some guidance shows
areas along and south of I-10 receiving a rather quick 3 to 5
inches with some locally higher amounts. While recently drier
conditions will likely limit the flooding potential, heavy rain
rates with our poor drainage coastal communities could result in
flash flooding. Storms should subside by early evening as the
subtle diffluence lifts out and shortwave ridging builds in
temporarily. Then our attention turns to Monday's severe weather.
BB-8
&&
.AVIATION...
(12Z TAFS)
Issued at 624 AM CDT Sun Mar 30 2025
IFR/MVFR ceilings prevail over the area this morning then improve
to MVFR/VFR ceilings this afternoon. Ceilings then lower to IFR
tonight. Showers and storms gradually develop across the area
today then diminish late this afternoon and end by the early
evening hours. A line of showers and storms is anticipated to
advance into the northwestern portion of the area late tonight.
Southeasterly winds 5 to 10 knots become southerly today with a
similar flow persisting through much of tonight. /29
&&
.MARINE...
Issued at 353 AM CDT Sun Mar 30 2025
Light to moderate southeasterly winds become southerly tonight
then southwesterly on Monday. Winds become northerly Monday night
as a cold front moves through, then a light southeasterly flow
returns on Tuesday. The onshore flow becomes moderate to
occasionally strong for Wednesday and Thursday. Will need to
monitor for fog development tonight, including potential dense
fog development. Small craft should occasionally exercise caution
mainly from Wednesday into Thursday morning. Winds and seas will
be higher near storms. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 66 81 59 80 67 83 69 84 / 20 90 10 10 0 0 0 0
Pensacola 68 77 64 77 69 78 70 79 / 10 80 10 10 0 0 0 0
Destin 67 75 64 77 69 78 70 79 / 20 80 10 10 0 0 0 0
Evergreen 64 80 55 83 64 86 65 88 / 20 90 10 20 10 0 0 10
Waynesboro 63 82 52 82 65 87 68 87 / 60 90 10 20 10 10 10 10
Camden 63 78 52 80 64 86 66 87 / 30 90 10 20 10 0 0 10
Crestview 64 80 58 82 64 84 65 84 / 10 90 10 10 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Monday afternoon for ALZ265-266.
FL...High Rip Current Risk through Monday afternoon for FLZ202-204-
206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Mar 30, 9:25 AM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
925 AM CDT Sun Mar 30 2025
ALZ264-266-301515-
Baldwin Coastal AL-Baldwin Central AL-
925 AM CDT Sun Mar 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BALDWIN COUNTY
THROUGH 1015 AM CDT...
At 925 AM CDT, Doppler radar was tracking a strong thunderstorm over
Magnolia Springs, or near Foley, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elberta, Summerdale, Foley, and Magnolia Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3031 8772 3039 8781 3057 8766 3045 8752
TIME...MOT...LOC 1425Z 224DEG 10KT 3039 8773
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RDThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:40 AM CDT | Areal Flood Advisory | MOB | George | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.